Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 6, 2008, 2:34 PM CST for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2008, 2:34 PM CST (20:34 UTC)
- Expired
- Mar 6, 2008, 3:18 PM CST
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 2:44 PM CST | HAIL 0.75 | 1 Se New Berlin, TX | CITIZENS REPORTED PENNY SIZE HAIL ALONG WARNCKE ROAD JUST SOUTH OF NEW BERLIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 062034 SVREWX TXC029-187-493-062130- /O.NEW.KEWX.SV.W.0015.080306T2034Z-080306T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 234 PM CST THU MAR 6 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BEXAR COUNTY... CENTRAL GUADALUPE COUNTY... NORTHERN WILSON COUNTY... * UNTIL 330 PM CST. * AT 230 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. HEDWIG...OR 14 MILES SOUTHEAST OF UNIVERSAL CITY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW BERLIN BY 255 PM CST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2959 9808 2955 9785 2928 9823 2934 9830 TIME...MOT...LOC 2034Z 236DEG 21KT 2938 9819 $$
2 follow-up statements
000
WWUS54 KEWX 062054
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 PM CST THU MAR 6 2008
TXC029-493-062103-
/O.CAN.KEWX.SV.W.0015.000000T0000Z-080306T2130Z/
BEXAR TX-WILSON TX-
253 PM CST THU MAR 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILSON AND EASTERN
BEXAR COUNTIES IS CANCELLED...
LAT...LON 2955 9785 2938 9808 2938 9812 2943 9813
2944 9814 2949 9813 2950 9815 2949 9817
2959 9808
TIME...MOT...LOC 2053Z 236DEG 21KT 2946 9807
$$
TXC187-062130-
/O.CON.KEWX.SV.W.0015.000000T0000Z-080306T2130Z/
GUADALUPE TX-
253 PM CST THU MAR 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHERN GUADALUPE COUNTY...
AT 248 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR NEW BERLIN...OR 12 MILES SOUTHWEST OF SEGUIN...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ZIPP AND NOLTE BY 310 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2955 9785 2938 9808 2938 9812 2943 9813
2944 9814 2949 9813 2950 9815 2949 9817
2959 9808
TIME...MOT...LOC 2053Z 236DEG 21KT 2946 9807
$$000
WWUS54 KEWX 062118
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CST THU MAR 6 2008
TXC187-062127-
/O.CAN.KEWX.SV.W.0015.000000T0000Z-080306T2130Z/
GUADALUPE TX-
317 PM CST THU MAR 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GUADALUPE COUNTY IS
CANCELLED...
AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING WAS NO LONGER SEVERE.
LAT...LON 2955 9785 2938 9808 2938 9812 2943 9813
2944 9814 2949 9813 2950 9815 2949 9817
2959 9808
TIME...MOT...LOC 2117Z 236DEG 21KT 2954 9794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:25 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 6, 11:25 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 AM CST THU MAR 6 2008 .AVIATION... PREVAILING MVFR AND IFR CIGS WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON AT I-35 TERMINALS...AS A MODERATE NNE LOW LEVEL FLOW BECOMES MODERATE AND GUSTY OUT OF THE NNW. SMALL HAIL IS POSSIBLE AT I-35 TERMINALS THIS AFTERNOON...BUT WAS NOT INCLUDE IN THE TAFS DUE TO LOW PROBABILITY OF OCCURRENCE. IMPROVEMENT AT KDRT TO VFR IS EXPECTED EARLY THIS AFTERNOON. IMPROVEMENT TO VFR IS FORECAST AT I-35 TERMINALS EARLY FRIDAY MORNING. A MODERATE NW LOW LEVEL FLOW WITH GUSTS IS FORECAST LATER FRIDAY MORNING AND INTO THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1105 AM CST THU MAR 6 2008/ UPDATE... BASED ON THE PROGRESS OF THE COLD FRONT HAVE UPDATED TO LOWER MAX TEMPS A FEW DEGREES. MOST OTHER CHANGES WERE COSMETIC WITH TONIGHTS WINDS SLIGHTLY HIGHER THAN PREVIOUSLY FORECAST. WILL NEED TO TAKE A CLOSER LOOK AT FIRE WEATHER PARAMETERS FOR FRIDAY WETTING RAINS SHOULD COVER ABOUT HALF OF SOUTH CENTRAL TEXAS, AND THE DRIER WESTERN AREAS WILL APPROACH CRITCAL LEVELS OF WIND AND RH. PREV DISCUSSION... /ISSUED 628 AM CST THU MAR 6 2008/ AVIATION...I-35 CORRIDOR TERMINALS MVFR CONDITIONS WITH OCNL IFR CIGS AND PATCHY MVFR VSBYS IN LIGHT RAIN OR DRIZZLE BECOMING AFTER 19Z SCATTERED THUNDERSTORMS DEVELOPING LOCALLY LOWERING CIGS AND VSBYS TO IFR. AFTER 01Z CONDITIONS BECOMING VFR. KDRT TERMINAL MVFR CIGS WITH OCNL LIGHT RAIN OR SHOWERS LOCALLY LOWERING CONDITIONS. RAIN ENDING AROUND 19Z WITH MVFR CIGS AND AFTER 23Z CONDITIONS BECOMING VFR. NORTH TO NORTHEAST WINDS 10 TO 15 KTS INCREASING TO NORTH 16 TO 26 KTS AFTER 22Z WITH WINDS GRADUALLY DIMINISHING AFTER 06Z. PREV DISCUSSION... /ISSUED 350 AM CST THU MAR 6 2008/ DISCUSSION... THE COLD FRONT HAS CROSSED THE ESCARPMENT AND WILL CONTINUE BOWING SOUTH TOWARD THE COAST. CONTINUED DESTABILIZATION ALOFT AND A SHORTWAVE TROF REACHING THE RIO GRANDE AROUND NOON TODAY WILL GENERATE ELEVATED SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONTAL BOUNDARY. THERE IS A SLIGHT RISK OF SEVERE TSTMS OVER THE SOUTHEAST COUNTIES THIS AFTERNOON AS THE COLD FRONT SLOWS DOWN IN THAT VICINITY. AFTERNOON TEMPERATURES RISING TO NEAR 70 SHOULD NIL ANY CONVECTIVE INHIBITION. THE BIG CHANGE FROM YESTERDAY IS A DRY LAYER AT MID LEVELS TONIGHT WHICH WILL STOP ANY FROZEN PRECIP FROM REACHING THE GROUND. THE MID AND UPPER TROF AXIS TAKES A SHARP SWING THROUGH TEXAS TONIGHT AND FRIDAY. CURRENTLY THE TROF AXIS CAN BE SEEN ON WATER VAPOR IMAGERY NEAR GRANTS NEW MEXICO MOVING SOUTHEAST TOWARD THE SOUTHERN PLAINS OF TEXAS. WITH THE PREDICTED PATH TONIGHT, THE MID LEVEL LOW CENTER WILL CLIP BURNET AND WILLIAMSON COUNTIES AFTER MIDNIGHT RESULTING IN A FEW FLURRIES. ALL PRECIP WILL END WITH THE PASSAGE OF THE 700MB TROF AXIS FRIDAY. THE BRISK NORTH WINDS AND COLD AIR ADVECTION WILL GRADUALLY END FRI EVE WITH CLEAR SKIES AND VERY COLD TEMPS FRI NIGHT. SATURDAY MORNING WILL BE VERY CHILLY WITH MIN TEMPS FALLING BELOW 32 DEGREES MOST AREAS. A WARM UP WILL RESUME SUNDAY WITH A ZONAL FLOW ALOFT BRINGING WARMER TEMPS TO THE LOW LEVELS. A SERIES OF UPPER LEVEL SHORTWAVE TROFS WILL SKIRT THROUGH CENTRAL TEXAS MONDAY AND TUESDAY, INCREASING OUR P.W. AND ALLOW LOW POPS FOR THE FIRST HALF OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 34 60 32 66 / 90 30 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 50 34 59 28 68 / 90 30 - 0 0 DEL RIO INTL AIRPORT 53 35 66 37 74 / 40 10 0 0 - SAN ANTONIO INTL AIRPORT 59 33 65 31 69 / 70 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/05
Hazardous weather outlook, Mar 6, 5:10 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CST THU MAR 6 2008 TXZ171>173-183>194-202>209-217>225-228-071115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST AND SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OVER EAST AND SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:06 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.